MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III W/HOOK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US EXPRESSEW III W/HOOK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 214124
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that the expressew iii w/hook device jaw spring broken does not fire needle.Swapped out e3 gun.It was not reported if the device was used in surgery.It was not reported if there were any delays in a surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs of usage on its overall surface and the welded pin slightly detached from its locking mechanism.Additionally, the upper jaw was found with nicked patterns on its edges and the base jaw was found with a deep scratch on it.All pieces were returned for evaluation.No other anomalies were noted.Despite of the welded pin condition, a functional test was performed using the device deployment system and a rotator cuff simulator.Test revealed that both triggers were able to be fully pressed and the upper jaw could open/close as intended.No issues were identified for the needle and suture deployment (while using the rotator cuff simulator).The overall complaint was confirmed as the observed condition of the expressew iii w/hook would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause for welded pin can be traced to handling of the device, product interaction during the procedure, or excessive force applied during deployment and/or grasp of excessive tissue with the jaw.Furthermore, the nicked and scratched patterns observed can be consistent with other tools and hard edges coming in contact with the device.As per the instructions for use, the following precautions need to be followed: inspect the expressew iii flexible suture passer prior to use to ensure proper mechanical function; locking mechanisms should fasten securely and close easily; close the jaw with a secure but gentle grasp; the device should not to be used on bone or similar hard tissue; and if significant force is required to pass the needle, loosen the grip on the tissue and try again.Properly handling and attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.

Brand Name
EXPRESSEW III W/HOOK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22158581
Report Number1221934-2025-02077
Device Sequence Number20656116
Product Code LXH
UDI-Device Identifier10886705003655
UDI-Public(01)10886705003655(10)7313824010408
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214124
Device Lot Number7313824010408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/16/2025
06/19/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date06/16/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown